Ask a doctor

Botox On Cupid's Bow Area?

I had botox (2008 ) in the cupid's bow area this caused ballooning either side of the upper lip to nose area. It is so weird and look like a freak. From that date I have had to have fillers to pump out the tow side so it kind of looks normal. The person said this was due to an overdose of botox or bad batch of botox.

Doctor Answers (7)

Botox isn't known to cause permanent muscular changes

+1

If botox caused a temporary muscular imbalance of the perioral area, it should resolve as the Botox wears off and thereafter as the relaxed muscle awakens and becomes stronger. If concurrent treatment with fillers was rendered, then possibly a long lasting filler was used that caused the effect described. See a board-certified dermatologist or plastic surgeon.

The information provided in Dr. Shelton's answer is for educational purposes only and is not intended to constitute medical advice.  The information provided should not be relied upon as a substitute for consultations with a qualified health professional who may be familiar with your individual medical needs.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Botox to the upper lip

+1

First of all, Botox is rarely put into cupids bow, but when botox is used in the upper lip, it is often installed in low doses across the upper lip, outside the philtral ridge area to minimize the appearance of fine lines above the upper lip that often come with age. 

If the botox was injected over 6 months ago, it is no longer actively affecting the movement of any muscle no matter where it was injected or the quantity. What you are experiencing at this point in your life is loss of philtral ridge volume, (the 2 cute little vertical lines between the base of your nose and the upper lip) which is normal with the aging face, and the solution is to use hyaluronic acids (Juvederm or Restylane) to volumize the philtral ridges.

Consult a board certified dermatologist or plastic surgeon if you are unhappy with the appearance of your lips.

 

Steven Swengel, MD
Los Gatos Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Botox on Cupid's Bow Area

+1

The effect of Botox is not long lasting; averaging about 3 - 4 months for a patient, and sometimes up to 6 months. After the Botox has worn off those muscles will go back to their normal state regardless of how long someone has been having Botox injected. The reason those muscles will not have permanent atrophy is because like any other muscle, it will build up once it is being used in the same fashion it was before.That being said, Botox from 2008 would not affect you now. It may be that you had a different chemical/filler injected? I would speak with a board certified plastic surgeon about what would have caused this and what can be done to treat it.

"Dr.D"

Edward E. Dickerson, IV, MD
Fayetteville Facial Plastic Surgeon
4.5 out of 5 stars 56 reviews

You might also like...

Botox for cupid's bow

+1

I'm not quite clear why you would have Botox injected into your cupid's bow. That said, the Botox will last 3-6 months, so there should be no permanent effect that you're describing. Make sure to have a dermatologist or plastic surgeon review your case for the best possible treatment.

Benjamin Barankin, MD
Toronto Dermatologic Surgeon
5.0 out of 5 stars 23 reviews

Botox above the mouth

+1

Botox injected for lip lines above the mouth only lasts a few months and would not last from 2008.  If you are unhappy with your appearance, please consult a board certified dermatologist or plastic surgeon.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 16 reviews

Botox on Cupid's Bow Area

+1

The effects from Botox wear off in 3-6 months so any Botox that you received in 2008 is long gone.  Are you sure it was Botox that was injected and not some sort of filler?  Depending in what country you received your treatment, different substances may have been used that can last a long time but are not approved in the States.

Sheri G. Feldman, MD
Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

Botox for lip lines

+1

It is very difficult to answer your question without seeing your pictures-you should consider posting images showing that area. Botox placed in the upper lip would relax the muscle around your mouth and/or lips, and wear off in 3-4 months.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 145 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.